Wanting to get off birth control

by Aline
(Woodhaven, MI)

I wrote before about being on Lo Estrin and wanting to try the progesterone cream. I want to stop taking the birth contol pills because of the bad side effects.

I'm afraid of my hot flashes coming back. I read on other sites that the progesterone cream only gets rid of some of the hot flashes. So how do I go about getting off of the birth control pills and taking the progesterone cream? I have an appointment for my pap test in December, so I will have my hormones checked then. I didn't think I could be on the birth contoll pill to have the test done. I wanted to make sure my estrogen levels weren't low also, because I heard this can give you hot flashes.

So should I try the progesterone cream first, to see how my body reacts to it with the birth control pills, and if I feel fine on the cream then stop the birth control pills?

Comments for Wanting to get off birth control

Click here to add your own comments

Sep 15, 2009
Wanting to get off birth control
by: Wray

Hi Aline. Some women get withdrawal symptoms coming off the pill cold turkey, much like coming off HRT. If this should happen to you it's best to go back on the pill and reduce slowly. Hot flushes come back with either of the above drugs if coming off too quickly.

Another major factor is that most women use far too low a dose, it needs to be about 200mg/day to help. The amino acid tryptophan can help too, some authorities believe it's a drop in tryptophan which actually causes hot flushes. It is best to use the progesterone when coming off the pill, as it gives the support the body needs. It should be used in the second half of the pill cycle. Please see this web page, as oestrogen dominance can occur when using progesterone for the first time.

Take care, Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone Therapy Home.


Search over 7,500 pages on this site...